MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED
Model Number 380686-04
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted donor hepatectomy surgical procedure, the surgeon was complaining jerky movement on the patient side manipulator (psm) 1 while insertion movement.The customer checked the drape obstruction, it cleared and swapping instrument in the universal surgical manipulator (usm) 1 with usm 3 also had the same issue for another instrument too.The system was not connected to the onsite, therefore intuitive surgical, inc.(isi) technical support engineer (tse) could not be able to check live logs.The procedure was completed with no reported injury.Isi followed up with the initial reporter and obtained the following additional information: the issue occurred during procedure.
 
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting psm1 jerk movement, an investigation is in progress to determine the cause of this reported event.Additional information is being gathered to determine the contribution of the device to the customer reported issue."an" isi field service engineer (fse) was dispatched to the customer site to further investigate the reported complaint.The fse replaced the psm 2 to resolve the reported issue.An isi did not receive a da vinci product to perform failure analysis.Therefore, the root cause of the alleged customer reported failure mode has not been determined.The investigation to determine the cause of this reported event is currently in progress.As such, the probable root cause cannot yet be determined based on the information provided.Complaints are tracked via the qms processes.This complaint is considered a reportable malfunction event due to the following conclusion: it was alleged that the psm1 had jerky movement.While there was no harm or injury to the patient, system unavailability after the start of a surgical procedure could likely cause or contribute to an adverse event if it were to recur as it may lead to an injury due to the patient¿s inability to tolerate a procedure change.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the patient side manipulator (psm2) involved with this complaint and complaint the device evaluation.The psm2 was returned for failure analysis, and the reported failure (non-intuitive motion) was unable to be reproduced, nor could it be confirmed as having occurred.Visual inspection was performed.The arm was installed onto the system and powered up.Sine cycle and a test drive were performed without any issues.Tests performed via matlab passed.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
DAVINCI SI
Common Device Name
PATIENT SIDE CART, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16237938
Report Number2955842-2023-10294
Device Sequence Number12413579
Product Code NAY
UDI-Device Identifier00886874110775
UDI-Public(01)00886874110775
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380686-04
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date01/24/2023
Supplement Report FDA Received Date05/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian